MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22032400
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) 2022: further information has been requested by initial reporter, together with pictures of the device.The pictures will be used to assess if the case can be linked to a trended case.
 
Event or Problem Description
(b)(6) 2022: burnt charging port.No harm reported.Non-original accessories/equipment used.Rechargeable batteries used.No contact with authorized medical practioner.Awaiting further information.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).(b)(6) 2022: correction to ''date received by manufacturer'' in g3.Updated h3, codes for ''type of investigation'' in h6 and h7.Awaiting investigation results.(b)(6) 2022: further information has been requested by initial reporter, together with pictures of the device.The pictures will be used to assess if the case can be linked to a trended case.
 
Event or Problem Description
 
Event or Problem Description
27-oct-2022: awaiting further information.31-aug-2022: burnt charging port.No harm reported.Non-original accessories/equipment used.Rechargeable batteries used.No contact with authorized medical practioner.Awaiting further information.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).27-oct-2022: awaiting investigation results.31-aug-2022: further information has been requested by initial reporter, together with pictures of the device.The pictures will be used to assess if the case can be linked to a trended case.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).23-nov-2022: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case investigation results: the returned apollo 5.3 charger is returned because the usb-c connector is broken down.The returned device has signs of heating around the usb-c connector, also the cable shows signs of heating.The charger is fully functional except of the connector.It can charge two hearing aids.The internal battery is working.The usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.The clinical investigation concluded: based on these results from previous evaluations, clinical conclusion on this case is that there is a potential risk of heat dissipation based on the findings.Clinical evaluation according to 0378080 clin eval plan&rpt,wl acc: a damaged power supply or a power supply of very poor quality could potentially lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runaway can lead to high temperatures or fire accidents.The chargers have been safety tested according to applicable standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Based on the information the case is still considered reportable as the malfunction did lead to, or might led to, death or a serious injury.27-oct-2022: awaiting investigation results.29-sep-2022: correction to ''date received by manufacturer'' in g3.Updated h3, codes for ''type of investigation'' in h6 and h7.Awaiting investigation results.31-aug-2022: further information has been requested by initial reporter, together with pictures of the device.The pictures will be used to assess if the case can be linked to a trended case.
 
Event or Problem Description
23-nov-2022: not expecting further information.27-oct-2022: awaiting further information.31-aug-2022: burnt charging port.No harm reported.Non-original accessories/equipment used.Rechargeable batteries used.No contact with authorized medical practioner.Awaiting further information.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15333357
Report Number3005650109-2022-00029
Device Sequence Number12383858
Product Code OSM
UDI-Device Identifier05708296223633
UDI-Public05708296223633
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number22032400
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/04/2022
08/04/2022
08/04/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/30/2022
10/28/2022
11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown